Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 19, 2011, 7:23 PM CDT for Hill County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 7:23 PM CDT (00:23 UTC)
- Expired
- Apr 19, 2011, 8:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:07 PM CDT | HAIL 1 | Itasca, TX | QUARTER SIZE HAIL REPORTED IN ITASCA |
| Apr 19, 8:39 PM CDT | HAIL 1.75 | Itasca, TX | GOLFBALL SIZE HAIL IN ITASCA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 5:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS54 KFWD 200023
SVRFWD
TXC217-200130-
/O.NEW.KFWD.SV.W.0079.110420T0023Z-110420T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HILL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF COVINGTON...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COVINGTON AROUND 735 PM
BLUM AND ITASCA AROUND 740 PM
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 361 AND 369...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3184 9727 3184 9733 3193 9742 3198 9739
3202 9743 3202 9748 3204 9749 3210 9747
3214 9749 3217 9745 3219 9746 3227 9709
3208 9695 3208 9690 3202 9686
TIME...MOT...LOC 0023Z 351DEG 19KT 3223 9735
$$
DUNN1 follow-up statement
508
WWUS54 KFWD 200111
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT TUE APR 19 2011
TXC217-200130-
/O.CON.KFWD.SV.W.0079.000000T0000Z-110420T0130Z/
HILL TX-
811 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HILL COUNTY...
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COVINGTON...MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM...IF
YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IMMEDIATELY!
THE SEVERE THUNDERSTORM WILL BE NEAR...
COVINGTON AROUND 815 PM CDT...
ITASCA AND CARL'S CORNER AROUND 830 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 361 AND 369...
I-35W BETWEEN MILE MARKERS 1 AND 14...
I-35E BETWEEN MILE MARKERS 1 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3192 9708 3202 9743 3202 9748 3204 9749
3210 9747 3214 9749 3217 9745 3219 9746
3227 9709 3208 9695 3208 9690 3202 9686
TIME...MOT...LOC 0110Z 290DEG 18KT 3216 9729
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:33 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 19, 6:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT TUE APR 19 2011 .AVIATION... 00Z TAFS. STORMS MOVING OUT OF METROPLEX...AND THAT SHOULD BE THE END OF THE PRECIP THIS EVENING. EXPECT NORTHWEST WINDS TO SLOWLY SHIFT TO NORTHEAST THIS EVENING...AND EXPECT MVFR STRATUS TO RETURN AFTER MIDNIGHT. AS FRONT MOVES BACK NORTH AGAIN WEDNESDAY MORNING...STRATUS WILL BE SLOW TO LIFT. FLOW BECOMES SOUTHEAST DURING THE MORNING AND VFR CIGS SHOULD RETURN EARLY AFTERNOON. FOR KACT...GUIDANCE NOT SHOWING TSRA MAKING IT THAT FAR SOUTH FROM IT/S CURRENT LOCATION IN THE METROPLEX. HRRR IS ONLY MODEL THAT SEEMS TO HAVE A HANDLE ON COLD FRONT LOCATION. IT KEEPS FLOW SOUTH AT KACT SO HAVE REMOVED THE NORTH WINDS. STRATUS EXPECTED OVERNIGHT...LASTING INTO THE EARLY AFTERNOON. IF CONVECTION APPEARS TO BUILD TOWARDS KACT THIS EVENING...AMENDMENTS WILL BE REQUIRED. 84 && .UPDATE... A LINE OF SEVERE STORMS CONTINUES TO FORM ON A SOUTHEASTWARD MOVING COLD FRONT. THE LINE SHOULD CONTINUE TO GROW AS THE FRONT MOVES SOUTHEAST. WILL UPDATE THE FORECAST TO INCREASE POPS IN THE SOUTHEAST ZONES AND INCLUDE SEVERE THUNDERSTORM WATCH #156. 79 && .PREV DISCUSSION... /ISSUED 251 PM CDT TUE APR 19 2011/ ...SEVERE THREAT THIS EVENING... A SURFACE LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTHEAST AHEAD OF AN APPROACHING SHORTWAVE TROUGH. A COLD FRONT AND DRYLINE EXTEND SOUTHWEST OF THIS LOW. THE COLD FRONT IS CURRENTLY LOCATED ALONG A LINE FROM GAINESVILLE TO BRECKENRIDGE AND THE DRYLINE EXTENDS FROM GAINESVILLE TO HAMILTON. THESE BOUNDARIES ARE EXPECTED TO CONTINUE TO MOVE EAST THIS AFTERNOON AND EARLY EVENING WITH INCREASING THUNDERSTORM CHANCES. LATEST HIGH RESOLUTION MODEL DATA CONTINUES TO SHOW THAT THE BEST CHANCES OF CONVECTION WILL BE AT THE POINT WHERE THE COLD FRONT AND DRYLINE MEET...WHICH SHOULD BE NORTH OF I-20 AND EAST OF I-35 THROUGH EARLY EVENING. LATEST AIRCRAFT SOUNDINGS SHOW THE CAP IS WEAKENING AS SYNOPTIC LIFT APPROACHES THE AREA AND SURFACE TEMPERATURES CONTINUE TO WARM. CLOUD TOPS ARE NOW BEGINNING TO INCREASE ALONG THE FRONT WHICH WOULD INDICATE INITIATION IS CLOSE TO OCCURRING IN THE FWD CWA. THUNDERSTORMS HAVE ALREADY INITIATED TO OUR NORTH...WHERE THE BEST LIFT IS OCCURRING. MID-LEVEL LAPSE RATES ARE VERY STEEP AND ARE SUPPORTING CAPE VALUES IN EXCESS OF 4000 J/KG. ANY THUNDERSTORM THAT DOES DEVELOP THIS AFTERNOON AND EVENING WILL LIKELY DEVELOP RAPIDLY AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GIVEN STEEP LOW LEVEL LAPSE RATES AS WELL WITH STRONG SOUTHERLY INFLOW...AN ISOLATED TORNADO CANT BE RULED OUT. A TORNADO WATCH HAS BEEN ISSUED FOR AREAS EAST AND NORTH OF A SHERMAN TO FORT WORTH TO CANTON LINE THROUGH 10 PM. THE INITIAL THREAT WILL BE IN THE WESTERN PORTIONS OF THE WATCH AREA AND THEN TRANSITION EAST AS THE FRONT/DRYLINE SLOWLY MOVE EAST. ADDITIONAL...ISOLATED THUNDERSTORMS MAY OCCUR SOUTH OF I-20...ALONG THE I-35 CORRIDOR LATER THIS EVENING AND AN ADDITIONAL WATCH BOX MAY BE NEEDED. THIS BOX WOULD LIKELY BE A SEVERE WATCH...AS THE TORNADO THREAT SHOULD DECREASE AFTER SUNSET. ...FIRE WEATHER CONDITIONS... COOLER TEMPERATURES WILL FILTER INTO THE WESTERN ZONES OF NORTH TEXAS BEHIND A NORTHERLY WIND SHIFT /COLD FRONT/. THIS WILL ALLOW HUMIDITY VALUES TO INCREASE WHICH SHOULD SLOWLY HELP THE ONGOING FIRE WEATHER CONDITIONS. MOISTURE LEVELS WILL CONTINUE TO INCREASE OVER THE NEXT 5 DAYS AND WIND SPEEDS WILL DECREASE...WHICH IS GOOD NEWS. HUMIDITY VALUES ARE STILL VERY LOW NONETHELESS AND WE'LL CONTINUE THE RED FLAG WARNING THROUGH 8 PM CDT. ...WEDNESDAY THROUGH TUESDAY... THE COLD FRONT IS EXPECTED TO STALL IN OUR SOUTHERN ZONES BY TOMORROW MORNING AND WILL SLOWLY LIFT NORTHWARD DURING THE DAY. THIS BOUNDARY MAY SERVE AS A FOCUS FOR THUNDERSTORM INITIATION DURING PEAK HEATING. WITH AMPLE CAPE...SEVERE STORMS ARE POSSIBLE...BUT WITH LITTLE UPPER SUPPORT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE BOUNDARY WILL SURGE NORTHWARD WEDNESDAY NIGHT AND MORE WIDESPREAD PRECIP IS POSSIBLE AS LOW LEVEL LIFT STRENGTHENS. FORECAST SOUNDINGS SHOW A LARGE CAP IN PLACE...BUT THERE IS ENOUGH MOISTURE AND ELEVATED INSTABILITY TO WARRANT 30 POPS. THURSDAY AND FRIDAY...A DRY LINE WILL ONCE AGAIN SET UP WEST OF THE CWA AND WILL CONTINUE WITH 20/30 POPS MAINLY IN THE NORTHWESTERN ZONES TO ACCOUNT FOR ANY THUNDERSTORM ACTIVITY. GUIDANCE MEMBERS DIFFER ON THE AMOUNT OF PRECIP EXPECTED...AND THESE POPS MAY NEED TO BE INCREASED OVER THE NEXT 2 DAYS. ADDITIONAL PRECIP CHANCES WILL REMAIN IN THE FORECAST THROUGH THE END OF THE PERIOD AS EXTENDED RANGE GUIDANCE CONTINUE TO INDICATE SEVERAL ROUNDS OF PRECIP POSSIBLE. HOPEFULLY THESE RAIN CHANCES OVER THE NEXT WEEK COME TO FRUITION AS DROUGHT CONTINUES TO WORSEN ACROSS NORTH TEXAS. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 76 66 87 71 / 30 20 30 10 10 WACO, TX 72 84 68 88 73 / 30 20 30 10 10 PARIS, TX 61 74 62 82 68 / 40 20 40 10 10 DENTON, TX 59 72 63 86 71 / 10 20 30 10 20 MCKINNEY, TX 61 72 63 84 70 / 30 20 30 10 10 DALLAS, TX 65 77 66 87 71 / 40 20 30 10 10 TERRELL, TX 67 77 65 87 69 / 40 20 30 10 10 CORSICANA, TX 70 81 67 88 70 / 40 20 30 10 10 TEMPLE, TX 70 86 67 89 71 / 30 20 30 10 10 MINERAL WELLS, TX 57 75 61 85 68 / 5 20 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-092- 100>103-115>118-129>133-141>144-156-157. && /
Hazardous weather outlook, Apr 19, 3:23 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT TUE APR 19 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 323 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO WATCH UNTIL 10 PM THIS EVENING FOR NORTHEAST PARTS OF NORTH TEXAS. SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS TO 70 MPH AND A FEW TORNADOES WILL BE POSSIBLE NORTH AND EAST OF A GAINESVILLE...DALLAS-FORT WORTH...CORSICANA...CANTON LINE THROUGH MID TO LATE EVENING. AN ISOLATED THREAT OF SEVERE WEATHER WILL OCCUR FURTHER SOUTH DOWN THE INTERSTATE 35 CORRIDOR TO WACO. THE TORNADO THREAT WILL BE MOST PROMINENT THROUGH MID EVENING ACROSS NORTHEASTERN NORTH TEXAS WITH ANY DISCRETE...SUPERCELL THUNDERSTORMS. AFTER SUNSET...STORM MODE WILL BECOME MORE LINEAR ALONG THE COLD FRONT WITH HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN THREATS. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS THROUGH 8 PM FOR GUSTY NORTHWEST WINDS AND VERY LOW HUMIDITY VALUES THAT WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY AFTERNOON...WITH BETTER CHANCES WEDNESDAY NIGHT. ANY STORM THAT DEVELOPS COULD BECOME STRONG TO SEVERE WITH RELATIVELY STRONG WINDS AND INSTABILITY ALOFT. OCCASIONAL LOW CHANCES FOR THUNDERSTORMS WILL OCCUR THURSDAY THROUGH MONDAY...MAINLY ACROSS NORTHWEST PARTS OF NORTH TEXAS IN THE VICINITY OF A DRYLINE. A SEVERE STORM OR TWO COULD OCCUR EACH DAY...BUT HIGH UNCERTAINTY EXISTS ON FEATURES...TIMING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE EASTERN HALF OF NORTH TEXAS THROUGH TONIGHT. 05/
In the hours before
Local storm report, Apr 19, 7:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 5 N PARIS 33.72N 95.53W
04/19/2011 E2.50 INCH LAMAR TX TRAINED SPOTTER
TENNIS BALL SIZE HAIL ON HWY 271 5 MI N OF PARISLocal storm report, Apr 19, 7:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL CLEBURNE 32.35N 97.40W
04/19/2011 E1.75 INCH JOHNSON TX AMATEUR RADIOLocal storm report, Apr 19, 7:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL POWDERLY 33.80N 95.52W
04/19/2011 E1.50 INCH LAMAR TX TRAINED SPOTTER
1.50 INCH HAIL REPORTED IN POWDERLYLocal storm report, Apr 19, 7:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL CLEBURNE 32.35N 97.40W
04/19/2011 E2.75 INCH JOHNSON TX BROADCAST MEDIA
BASEBALL SIZE HAIL REPORTED IN CLEBURNELocal storm report, Apr 19, 7:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL CLEBURNE 32.35N 97.40W
04/19/2011 E1.75 INCH JOHNSON TX EMERGENCY MNGR
GOLFBALL SIZE HAIL AT COUNTRY CLUB AND NOLAN RIVERLocal storm report, Apr 19, 7:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT TUE APR 19 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL CLEBURNE 32.35N 97.40W
04/19/2011 E2.75 INCH JOHNSON TX TRAINED SPOTTER
BASEBALL SIZE HAIL REPORTED IN CLEBURNEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 39 min |
| Apr 19, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 53 min |
| Apr 19, 8:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 44 min |
| Apr 19, 8:40 PM CDT | Areal Flood Advisory | FWD | Hill | 110 min |
| Apr 19, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 48 min |
| Apr 19, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 54 min |
| Apr 20, 6:53 PM CDT | Special Weather Statement | FWD | Eastland | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.